North Dakota, 2006

Damaging Wind in North Dakota, June 30, 2006

June 30, 2006 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 30, 1:03 PM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
203 PM CDT FRI JUN 30 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
PARAMETERS CONTINUE TO ADVERTISE CHANCE SEVERE CONVECTION THIS
AFTERNOON AND EVENING. SURFACE TROUGH EAST OF CWA WITH MID LEVEL
SHORT WAVE NOW ENTERING WESTERN NORTH DAKOTA. 18Z SOUNDING FROM KBIS
MODIFIED TO LOWER 90S HAS 2000 J/KG CAPE BUT STILL RETAINS WEAK CAP
AROUND 70H. WILL STILL NEED SMALL BUMP FROM SOMETHING TO TRIGGER
CONVECTION. THETA-E RIDGE AND BEST THETA-E ADVECTION OVER EASTERN
CWA WHILE WEAK CONVECTION BEGINS TO FIRE IN EASTERN MONTANA
SOUTHWEST OF KGGW BACK OF COMMA HEAD OF VORT MAX. WILL KEEP CHANCE
POPS FROM THIS EVENING THROUGH TONIGHT.

RIDGE BEGINS TO REBUILD OVER NORTHERN ROCKIES AS CLOSE 50H LOW
PUSHES SOUTHEAST FROM FORMER NORTHWEST TERRITORIES TO NORTH OF GREAT
LAKES BY END OF SHORT TERM PERIOD. NORTHWEST FLOW RETURNS WITH A
COUPLE OF WEAK SHORTWAVES IN FLOW WITH SLIGHT CHANCE DIURNAL POPS.
ONLY MINOR CHANGES TO ONGOING POP AND WX GRIDS. TEMPERATURES RETURN
TO NEAR NORMAL LEVELS OR SLIGHTLY ABOVE.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...
NO CHANGES IN THE LONG TERM. UPPER LEVEL RIDGE WILL BRING MAINLY
WARM AND DRY WEATHER TO THE NORTHERN PLAINS. MAY SEE SOME SORT OF
CONVECTION TAKE PLACE DURING THE MIDDLE AND LATER PARTS OF NEXT WEEK
DUE TO WEAK DISTURBANCES MOVING THROUGH...BUT NOTHING TO WARRANT
INTRODUCING WIDESPREAD POPS AT THIS POINT. MODELS ALSO CONTINUE TO
ADVERTISE THE RIDGE SHIFTING EAST TOWARDS THE END OF THE WEEK...SO
THINGS MAY GET MORE ACTIVE AROUND NEXT WEEKEND.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/NH
Hazardous weather outlook, Jun 30, 3:13 AM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
413 AM CDT FRI JUN 30 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
413 AM CDT FRI JUN 30 2006 /313 AM MDT FRI JUN 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON CONTINUING
INTO THE EVENING HOURS...WITH THE STRONGEST THUNDERSTORMS LIKELY
IN THE SOUTH CENTRAL NORTH DAKOTA...MAINLY SOUTH OF INTERSTATE 94.
SOME THUNDERSTORMS IN SOUTH CENTRAL NORTH DAKOTA MAY REACH SEVERE
CRITERIA DUE TO STRONG INSTABILITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 30, 4:26 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
526 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             11 SE GOLVA             46.62N 103.82W
06/30/2006  E1.75 INCH       GOLDEN VALLEY      ND   CO-OP OBSERVER

            MOSTLY PEA TO PENNY SIZE HAIL WITH A FEW GOLFBALL SIZE.
            HAIL LASTED FOR ABOUT 5 MINUTES.

&&

VJENSEN
Local storm report, Jun 30, 4:44 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     GLADSTONE               46.86N 102.57W
06/30/2006  E60 MPH          STARK              ND   CO-OP OBSERVER

            10 INCH TREE BRANCH DOWN. 1/4 TO 1/2 INCH HAIL. 0.98
            INCHES OF RAINFALL IN 10 TO 15 MINUTE PERIOD.

&&

VJENSEN
Local storm report, Jun 30, 5:24 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
624 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             6 SE GLEN ULLIN         46.75N 101.74W
06/30/2006  E1.00 INCH       MORTON             ND   TRAINED SPOTTER

            60+ MPH WINDS. MANY TREES DOWN.

&&

SWICHE
Local storm report, Jun 30, 5:35 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     6 S DOUGLAS             47.77N 101.50W
06/30/2006  E60 MPH          MCLEAN             ND   TRAINED SPOTTER

            PEA SIZE HAIL AS WELL. HAIL AND WIND LASTED FOR ABOUT 2
            MINUTES.

&&

VJENSEN
Local storm report, Jun 30, 5:41 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 NE NEW ENGLAND        46.59N 102.79W
06/30/2006  E1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

            GROUND WAS WHITE WITH HAIL.

&&

SWICHE
Local storm report, Jun 30, 6:20 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
720 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             5 E FLASHER             46.45N 101.13W
06/30/2006  E0.88 INCH       MORTON             ND   TRAINED SPOTTER

            PENNY AND SOME NICKEL SIZE HAIL.

&&

VJENSEN

The radar

The Bismarck radar (KBIS), 83 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sioux

When
June 30, 6:20 PM CST
Where
Sioux County, Selfridge
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
46.033, -100.933

MESONET recorded wind speed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511655.